Alert archive / Wyoming / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 53, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Jun 30, 2018, 9:16 AM MDT for Fremont County, Wyoming. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2018, 9:16 AM MDT (15:16 UTC)
- Expired
- Jun 30, 2018, 9:45 AM MDT
- In force
- 29 min
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Fremont County, WY
The radar
The Riverton/Lander radar (KRIW), 13 km from the middle of the area, began a volume at 15:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:34 AM MDT, 6 hours 42 minutes earlier.
Area forecast discussion, Jun 30, 2:34 AM MDT, 6 hours 42 minutes before
Area Forecast Discussion National Weather Service Riverton WY 234 AM MDT Sat Jun 30 2018 .SHORT TERM...Today through Monday night It looks like one more active day before we settle into a quieter pattern. The culprit today will be a trough axis shifting eastward across the area today. At this point, it looks to be an early show, maybe more like a matinee show East of the Divide. Most areas will have a chance of a shower or thunderstorm, although the best chance would be before mid afternoon, even in the morning hours. As for any stronger storms, the chance is much less today. We have much less CAPE and lifted indices are much less as well. If there is a stronger storm, it would be in Johnson and Natrona Counties. The main threat today would be small hail given the cool temperatures and low wet bulb zero levels. And speaking of cool, it looks to be the coolest day of the week. Again, some of the guidance may be a few degrees to cool. However, it will well below normal for the last day of June. Any showers should end by early evening with the balance of the night dry. We should enter a quieter and warmer pattern as we head into Sunday. Flat ridging should build across the area. The GFS is showing some light showers across the northwest mountains. The model does tend to overdo higher elevation convection so we kept things dry. Temperatures will rebound but probably only to seasonable levels. It will turn breezy again in the afternoon and with low humidity it could enhance fire behavior somewhat. A weak disturbance will approach Wyoming and could bring a few showers and thunderstorms for Monday. At this point, moisture looks limited though so we kept POPS in the isolated category. The main concern again may be elevated fire behavior given the low humidity and continued gusty southwest wind. .LONG TERM...Tuesday through Saturday Some thunderstorms can be expected over the north and northwest Tuesday afternoon and night. The central and south will be mostly dry with very isolated activity. Wednesday will see less thunderstorms in the north with the main activity in Johnson county and the Bighorn mountains. The rest of the region will be dry. Thursday will see very isolated thunderstorms over the north and dry weather elsewhere. Next Friday and Saturday will be dry and hot over most of the area. Tuesday will be breezy in the central and south. This, combined with low relative humidity and very warm temperatures, will elevate fire weather concerns as fuels continue to dry out. Less wind is forecast Wednesday through next Saturday in the central and south. High temperatures Wednesday through Saturday will be very warm to hot. Those sensitive to hot temperatures should take appropriate action to limit exposure to the heat. && .AVIATION...12Z Issuance MVFR ceilings vicinity KCPR will likely to persist until around 15z before lifting. An upper trough will push across the area today, spreading scattered showers and isolated thunderstorms west of the Divide through the morning hours, with this activity pushing east of the Continental Divide 17z Saturday-00z Sunday. Most showers and thunderstorms should be east of Interstate 25 after 00z Sunday. Stronger thunderstorms with small hail will occur primarily vicinity KLND- KRIW-KCPR Saturday afternoon. VFR, mainly SKC conditions will prevail 02z-12z Sunday. && .FIRE WEATHER... A weather system will move across Wyoming and bring scattered showers and isolated thunderstorms, mainly through mid afternoon. Small hail will be the main threat. Temperatures will remain below normal with relative humidity remaining above critical levels. Wind should remain light to moderate for the most part except across Sweetwater County. Mixing and smoke dispersal will range from fair in the basins to excellent across Sweetwater County. Warmer temperatures, lower humidity and a gusty wind will likely bring elevated fire behavior to portions of central and southern Wyoming on Sunday. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...Hattings LONG TERM...AR AVIATION...Meunier FIRE WEATHER...Hattings
Hazardous weather outlook, Jun 30, 2:00 AM MDT, 7 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Riverton WY 200 AM MDT Sat Jun 30 2018 WYZ001>020-022>030-011100- Yellowstone National Park-Absaroka Mountains-Cody Foothills- North Big Horn Basin-Southwest Big Horn Basin- Southeast Big Horn Basin-Owl Creek and Bridger Mountains- Bighorn Mountains West-Bighorn Mountains Southeast- Northeast Johnson County-Southeast Johnson County- Teton and Gros Ventre Mountains-Jackson Hole- Wind River Mountains West-Wind River Mountains East- Upper Wind River Basin-Wind River Basin-Lander Foothills- Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-Casper Mountain-Star Valley- Salt River and Wyoming Ranges-Upper Green River Basin Foothills- Upper Green River Basin-South Lincoln County- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- 200 AM MDT Sat Jun 30 2018 This Hazardous Weather Outlook is for Western and Central Wyoming. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms. .DAYS TWO THROUGH SEVEN...Sunday through Friday Monday through Friday...Elevated fire conditions in the central and south as hot temperatures and low relative humidity return. Breezy at times Monday and Tuesday in these areas. Monday...Isolated thunderstorms in the north and northwest. Tuesday and Tuesday night...A chance of thunderstorms over the north. Wednesday and Thursday...Isolated thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotters are urged to report hail and wind gusts past 45 mph. Thank you.
In the hours before
Special weather statement, Jun 30, 8:36 AM MDT, 40 minutes before
Special Weather Statement
National Weather Service Riverton WY
836 AM MDT SAT JUN 30 2018
WYZ017-301500-
Wind River Basin-
836 AM MDT SAT JUN 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREMONT COUNTY UNTIL 900
AM MDT...
At 836 AM MDT, Doppler radar was tracking a strong thunderstorm 13
miles northwest of Pavillion, moving east at 5 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
This storm will remain over mainly rural areas of central Fremont
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Riverton.
&&
LAT...LON 4350 10867 4351 10865 4350 10862 4325 10865
4331 10894 4349 10893 4351 10869
TIME...MOT...LOC 1436Z 274DEG 6KT 4340 10884
TLSpecial weather statement, Jun 30, 9:05 AM MDT, 11 minutes before
Special Weather Statement National Weather Service Riverton WY 905 AM MDT SAT JUN 30 2018 WYZ007-017-301530- Owl Creek and Bridger Mountains-Wind River Basin- 905 AM MDT SAT JUN 30 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREMONT COUNTY UNTIL 930 AM MDT... At 905 AM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 13 miles northwest of Pavillion to near Pilot Butte Reservoir. Movement was northeast at 10 mph. Dime size hail and winds in excess of 30 mph will be possible with these storms. Strong thunderstorms will be near... Ocean Lake around 915 AM MDT. Pavillion around 920 AM MDT. Other locations impacted by these storms include Midvale and Pavillion Natural Gas Processing Plant. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Riverton. && LAT...LON 4359 10858 4315 10833 4311 10872 4345 10890 TIME...MOT...LOC 1505Z 233DEG 10KT 4342 10882 4321 10871 TL
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 8:36 AM MDT | Special Weather Statement | RIW | Fremont | 24 min |
| Jun 30, 9:05 AM MDT | Special Weather Statement | RIW | Fremont | 25 min |
| Jun 30, 9:32 AM MDT | Special Weather Statement | RIW | Fremont | 28 min |
| Jun 30, 9:55 AM MDT | Special Weather Statement | RIW | Fremont | 35 min |
| Jun 30, 10:30 AM MDT | Special Weather Statement | RIW | 30 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.